Voluma White line showing and slight ridge. Will dissolving cause asymmetry?

voluma used via cannula to mid cheek area and spread around pre orbital and eye? worried that voluma has caused a ridge, and previously non existent dip near tear trough. Am concerned that dissolving will cause asymmetry? Don't understand why voluma was used. Will it flatten down, and if left alone how long will it last.

Doctor Answers 4

Asymmetry and Voluma

It sounds as if Voluma was injected too superficially and too close to the eye.  I would definitely return to your treating physician for examination and Vitrase to dissolve the area.  Best, Dr. Green

Voluma is for mid face volume enhancement

Voluma is an excellent alternative to currently used fillers. We use it for restoring mid face volume in the cheek that had previously been difficult to enhance. We have seen great results lasting 12 months and more.
I would suggest you discuss your concern regarding your prior treatment with a dermatologist that has experience with Voluma. We do use it with other fillers used in different areas.

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Voluma line

Thank you for your question.  Voluma was injected into the midface via cannula and as I understand it was also injected via cannula into the tear trough or was it placed into the mid face and then "spread" from the surface of the skin?  If it is the first scenario it is unusual to inject Voulma into tear troughs as it is a thick mid face filler, not typically used for the delicate tissue around the eyes.  I would consider having hyaluronidase injections however it is not an exact technique and typically around the eyes tends to be the least exact area to inject hyaluronidase.  If it is the second scenario, I see no way that injecting in the mid face as indicated and trying to spread it from the surface of the skin to the tear trough would do anything as you are unlikely to be able to spread the filler in this way.  If this is the case it is most likely an injury (i.e.: bruise) from the trauma of the attempted spreading of the filler, this will likely resolve over time.  Nevertheless, I would follow up with your physician to see exactly what was done and for further evaluation and management.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Voluma and uneven results

After about 2 weeks, the result is going to be there for a year or longer. I your are not happy with the appearance, you need to go back to the doc and explain. The problem with hyaluronidase is that it is not an exact dissolver and can affect areas of filler you don't want dissolved. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.